Medicines or Vitamins That Can Cause Gas, Bloating, or Burping

Medicines or Vitamins That Can Cause Gas, Bloating, or Burping

Topic Overview

Many nonprescription and prescription medicines and supplements can cause gas and bloating. A few examples are:

  • Aspirin.
  • Antacids.
  • Diarrhea medicines, such as Imodium, Kaopectate, and Lomotil.
  • Opioid pain medicines.
  • Fiber supplements and bulking agents, such as Citrucel, Fiberall, and Metamucil.
  • Multivitamins and iron pills.

If you think that your gas, burping, or bloating may be caused by a medicine or supplement:

  • Call the doctor who prescribed the medicine before you take the next dose to find out if you should stop taking the medicine or take a different one. An appointment may not be needed.
  • If you are taking a medicine or supplement that was not prescribed by a doctor, stop taking it. Call your doctor if you feel that you need to continue taking the medicine or need help controlling your symptoms.

Credits

ByHealthwise StaffPrimary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine Adam Husney, MD - Family Medicine Kathleen Romito, MD - Family Medicine

Current as ofNovember 20, 2017

Do NOT follow this link or you will be banned from the site!